Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 31, 2006, 7:50 AM CDT for Chambers County, Harris County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 7:50 AM CDT (12:50 UTC)
- Expired
- May 31, 2006, 9:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Chambers County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 311255
FFWHGX
TXC071-201-311445-
/X.NEW.KHGX.FF.W.0013.060531T1250Z-060531T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
751 AM CDT WED MAY 31 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAMBERS COUNTY IN SOUTHEAST TEXAS
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 945 AM CDT
* AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
HOOKS AIRPORT TO 19 MILES SOUTH OF STOWELL. RAINFALL RATES OF AROUND
3 INCHES PER HOUR WILL ACCOMPANY THE STRONGER STORMS.
* FLOODING IS EXPECTED IN OR NEAR...
BARRETT...CROSBY...HUMBLE...KINGWOOD...MONT BELVIEU...OLD
RIVER-WINFREE...SPRING AND NEAR SPLASHTOWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3003 9530 3010 9510 2988 9499 2990 9438
2963 9437 2957 9447 2962 9453 2960 9468
2977 9466 2982 9471 2969 9492 2996 9563
3006 9580 3016 9555
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:51 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 31, 4:51 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
451 AM CDT WED MAY 31 2006
.DISCUSSION...
THE UNSETTLED PATTERN WILL CONTINUE OVER THE NEXT TWO DAYS AS THE
MID LEVEL LOW MEANDERS OVER THE WESTERN GULF AND THE TEXAS COASTAL
PLAIN. THE MAIN FORECAST ITEM OF CONCERN IS THE POTENTIAL FOR
FLOODING AND EXTENDED THE FLOOD WATCH THROUGH THIS AFTERNOON. THE
MODEL SOLUTIONS WERE CLOSE THROUGH 36 HOURS ON THE 500 MB PATTERN
BUT DID DIFFER ON THE QPF SOLUTION AND WENT WITH THE GFS SOLUTION
FOR THE MOST PART.
PW/S TODAY WILL BE AROUND 2 INCHES. THE MOISTURE WILL BE FOCUSSED
BY THE MID LEVEL LOW CURRENTLY SHOWN TO BE JUST OFF MATAGORDA BAY
BY SATELLITE IR AND THE RADAR COMPOSITE REFLECTIVITY. THE COVERAGE
WILL BE 90 PERCENT OR GREATER AND FEEL THAT 4 TO 5 INCH RAINFALL
AMOUNTS WILL BE COMMON SOUTH OF A LINE GALVESTON TO CONROE TO
BRENHAM. ISOLATED TOTALS WILL BE HIGHER WHERE TRAINING OCCURS. AS
A SIDE NOTE...THE RADAR HAS DONE A GOOD JOB OF ESTIMATING
PRECIPITATION THIS WEEK WITH THE EVENT.
UPPED POPS TO LIKELY TONIGHT SINCE THE GENERAL PATTERN WILL BE
UNCHANGED AND THE FLOOD WATCH WILL LIKELY BE EXTENDED LATER TODAY.
THE UPPER PATTERN FINALLY BEGINS TO SHIFT BY FRIDAY AS THE 500 MB
HIGH BUILDS OVER THE FOUR CORNER REGION OF UT...CO...NM...AND AZ.
NEXT WEEK THE RIDGE BUILDS OVER TX BRINGING MUCH WARMER AND DRIER
CONDITIONS.
PL-40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 69 85 68 87 / 90 60 60 40 40
HOUSTON (IAH) 84 70 85 69 87 / 90 60 60 40 40
GALVESTON (GLS) 83 75 83 75 84 / 90 60 60 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA...
MONTGOMERY...WALLER...WASHINGTON...AND WHARTON.
GM...NONE.
&&Hazardous weather outlook, May 31, 5:42 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 542 AM CDT WED MAY 31 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 542 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLOOD WATCH IN EFFECT THROUGH 4 PM CDT TODAY... .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 4 PM CDT TODAY FOR THE FOLLOWING COUNTIES... AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT BEND...GALVESTON... HARRIS...JACKSON...LIBERTY...MATAGORDA...MONTGOMERY...WALLER... WHARTON...AND WASHINGTON. DEEP TROPICAL MOISTURE IN PLACE COUPLED WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL TRIGGER ADDITIONAL THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. WITH THE SOIL ALREADY SATURATED FROM RAINFALL THE LAST FEW DAYS...ADDITIONAL HEAVY RAINFALL WILL EASILY RUN OFF. THE AREA LIKELY TO RECEIVE THE HEAVIEST RAINFALL WILL BE ALONG AND SOUTH OF A LINE FROM GALVESTON TO CONROE TO BRENHAM. RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE COMMON WITH HIGHER ISOLATED TOTALS POSSIBLE. .DAY TWO...THURSDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AS THE UPPER LEVEL SYSTEM CONTINUES OVER THE TEXAS GULF COASTAL AREAS. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE FOR ADDITIONAL HEAVY RAINFALL AND POSSIBLE FLOODING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:22 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 3 hr |
| May 31, 5:22 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.